MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number E2012-11
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.When the common carotid balloon was inflated with recommended volume of 1.5 ml of saline using a syringe, the balloon inflated properly.When we attempted to deflate the balloon using the same syringe, it initially deflated properly.However, after withdrawing almost 1 ml of saline from the balloon, the balloon stopped deflating.We observed that the balloon had covered the two inflation holes preventing the saline from entering into the skive holes.Internal carotid balloon inflated and deflated properly when it was inflated with 0.25 ml of saline.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our manufacturing team does conduct 100% inspection on each device and tests them for balloon functionality.Each balloon is inspected to ensure they inflate and deflate properly.It is possible that during manufacturing, the balloon was poorly assembled which led to this issue.Multiple inflations or over-inflation of the common carotid balloon at the hospital could have also contributed to this issue.Our engineering team has also addressed similar balloon deflation issues by improving the design of this product.The change involves the addition of inflation holes under the balloon and a change in the cut angle of the inflation arm, which will assist the balloons to inflate and deflate uniformly along their entire length.Device was not used in a patient.Procedure was completed using another shunt that they had in stock.
 
Event or Problem Description
During pre-use check, common carotid balloon failed to deflate completely.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8823219
Report Number1220948-2019-00091
Device Sequence Number2754872
Product Code MJN
UDI-Device Identifier00840663101290
UDI-Public00840663101290
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue NumberE2012-11
Device Lot NumberPFT3484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1